Alert archive / Arkansas / Flash Flood Warnings in 2001
Flash Flood Warning 32, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Oct 11, 2001, 1:00 AM CDT for Lafayette County, Miller County, Arkansas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 11, 2001, 1:00 AM CDT (06:00 UTC)
- Expired
- Oct 11, 2001, 5:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
Counties Lafayette County, AR, Miller County, AR
The radar
The Shreveport radar (KSHV), 92 km from the middle of the area, began a volume at 06:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 6.0 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2776 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 689 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 139 m²/s²
- Significant tornado parameter
- 1.8
- Supercell composite
- 8.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KSHV 110604 FFWSHV ARC073-091-111000- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 100 AM CDT THU OCT 11 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * FLASH FLOOD WARNING FOR... LAFAYETTE COUNTY IN SOUTHWEST ARKANSAS MILLER COUNTY IN SOUTHWEST ARKANSAS * UNTIL 500 AM CDT * AT 100 AM CDT...THE SHREVEPORT WEATHER SERVICE DOPPLER RADAR INDICATED THAT ANOTHER ROUND OF THUNDERSTORMS...PRODUCING HEAVY RAIN...WILL MOVE INTO THE AREA. RADAR ESTIMATES THAT EARLIER THUNDERSTORMS...MAY HAVE ALREADY PRODUCED 4 TO 6 INCHES OF RAIN OVER THE SOUTHERN PORTIONS OF LAFAYETTE AND MILLER COUNTIES... THUS THE ADDITIONAL RAIN WILL LIKELY PRODUCE FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A FLASH FLOOD WARNING FOR... LAFAYETTE COUNTY IN SOUTHWEST ARKANSAS MILLER COUNTY IN SOUTHWEST ARKANSAS UNTIL 500 AM CDT.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Oct 10, 9:45 PM CDT, 3 hours 15 minutes earlier.
Area forecast discussion, Oct 10, 9:45 PM CDT, 3 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 945 PM CDT WED OCT 10 2001 CONDITIONS THAT ARE BOTH HIGHLY MOIST AND UNSTABLE NOT GOING ANYWHERE OVERNIGHT. UNIDIRECTIONAL WIND PROFILES INDICATE DEEP SW FLOW...EVEN BEHIND APPARENT BOUNDARY. THUS...EXPECT CONTINUED CONVECTION WITH TRAINING LIKELY. HEAVY RAINFALL ALREADY OCCURRED ACROSS MUCH OF SW AR...AND IF IT WERE NOT FOR A TEMPORARY BREAK IN UPSTREAM PRECIP ACTIVITY...WOULD HAVE CONSIDERED FLOOD WATCH OVERNIGHT. WILL EXPAND MENTION OF LOCALLY HEAVY RAIN. A GRADUAL DOWNWARD TREND IN STORM INTERNSITY WILL ALSO DROP MENTION OF SEVERE TONIGHT. WILL INTRODUCE A BIT OF A TEMPERATURE GRADIENT CONCERNING OVERNIGHT LOWS...PARTICULARLY LOWERING TEMPS TO THE NORTHWEST...AS OK MESONET ALREADY INTO LOWER 60S FOR SE OK. WINDS HAVE ALSO BECOME LIGHT AND VARIABLE NW PORTIONS. VII .SHV...NONE.
In the hours before
Local storm report, Oct 10, 7:54 PM CDT, 5 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
754 PM CDT WED OCT 10 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0745 PM 4 SE KILDARE TX WIND DAMAGE
10/10/01 CASS TREES AND POWER LINES DOWN
ON HWY 43. REPORTED BY
LAW ENFORCEMENT.Local storm report, Oct 10, 8:50 PM CDT, 4 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
850 PM CDT WED OCT 10 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0815 PM 10 E DE QUEEN AR WIND DAMAGE
10/10/01 SEVIER POWER LINES DOWN ON HWY
70. REPORTED BY LAW
ENFORCEMENT.Local storm report, Oct 10, 10:08 PM CDT, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1008 PM CDT WED OCT 10 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0945 PM PRESCOTT AR FLOODING
10/10/01 NEVADA SEVERAL COUNTY ROADS UNDER
WATER IN THE PRESCOTT AREA
AND SOUTH OF
PRESCOTT...BETWEEN
PRESCOTT AND LANEBURG.
FROM LAW ENFORCEMENT.
NNNNLocal storm report, Oct 10, 10:38 PM CDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1038 PM CDT WED OCT 10 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0910 PM DODDRIDGE AR WIND DAMAGE
10/10/01 MILLER ROOF DAMAGE POSSIBLY BLOWN
OFF. REPORTED BY LAW
ENFORCEMENT.
1020 PM PRESCOTT AR FLOODING
10/10/01 NEVADA HWY 67 BETWEEN EMMET AND
PRESCOTT CLOSED. HWY 24
IN PRESCOTT CLOSED. HWY
371 N AND S OF PRESCOTT
CLOSED. REPORTED BY LAW
ENFORCEMENT.Local storm report, Oct 10, 11:31 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1131 PM CDT WED OCT 10 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
1100 PM PRESCOTT AR FLOODING
10/10/01 NEVADA 4 HOUSES FLOODED INCLUDING
THE AMBULANCE SERVICE
BUILDING. REPORTED BY
LAW ENFORCEMENT.Local storm report, Oct 11, 12:18 AM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1218 AM CDT THU OCT 11 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
1155 PM BUSSEY AR FLOODING
10/10/01 COLUMBIA HWY 371 UNDER WATER. EIGHT
INCHES OF WATER REPORTED
OVER HWY. FROM LAW
ENFORCEMENT.
NNNNThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 10, 7:48 PM CDT | Severe Thunderstorm Warning | SHV | Sevier | 42 min |
| Oct 10, 8:29 PM CDT | Severe Thunderstorm Warning | SHV | Miller | 46 min |
| Oct 10, 8:42 PM CDT | Severe Thunderstorm Warning | SHV | Nevada | 48 min |
| Oct 10, 11:20 PM CDT | Flash Flood Warning | SHV | Columbia | 4 hr |
Nearby
Flash Flood Warnings in Arkansas, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.